Kentucky, 2002High Wind in Kentucky, April 28, 2002
April 28, 2002 · NWS JKL · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 28, 2:30 AM EST, 30 minutes earlier.
Area forecast discussion, Apr 28, 2:30 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
330 AM EDT SUN APR 28 2002
NOW FIRMLY IN WARM SECTOR. ALL MODEL GUIDANCE SIMILAR IN KICKING
RAIN OUT TONIGHT. WILL PUT NORTHERN COUNTIES IN FLOOD WATCH. FFG
HAS ALREADY BEEN MET IN SEVERAL COUNTIES AND EXPECTING POSSIBLE
SEVERAL ROUNDS OF HEAVY RAIN. KEEPING WIND ADVISORY FOR HIGHER
TERRAIN.
PREVIOUS FORECAST LOOKS ON TRACK FOR MOST PART. BEEFED UP STORM
WORDING. LOWERED MAX TEMPS WITH INCREASED CLOUD COVER. COULD SEE
SOME TROUBLE STORMS WITHIN A FEW HOURS. ANOTHER ROUND IS QUITE
POSSIBLE THIS AFTERNOON WITH A COMBINATION OF INSTABILITY AND STRONG
WIND PROFILE COULD SPELL TROUBLE FOR US...WITH A RELATIVELY LOW
CONVECTIVE TEMP IN THE MID 70S.
GOT TO GO.
.JKL...WIND ADVISORY THROUGH SUNDAY EVENING FOR ELEVATIONS ABOVE
2000 FEET IN FAR EASTERN KENTUCKY...KYZ087-088-115-117-118-120.
HEINLEIN
In the hours before
Special weather statement, Apr 27, 10:00 PM EST, 5 hours before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1100 PM EDT SAT APR 27 2002
...SEVERE THUNDERSTORMS POSSIBLE IN EASTERN KENTUCKY OVERNIGHT AND
INTO THE MORNING SUNDAY...
THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS EASTERN KENTUCKY.
A STRONG LOW PRESSURE SYSTEM OVER THE MIDWEST WILL MOVE INTO THE
GREAT LAKES AREA OVERNIGHT. THE ATMOSPHERE OVER THE OHIO VALLEY
AHEAD OF THE LOW IS VERY UNSTABLE.
AN AREA OF THUNDERSTORMS...ALONG A WARM FRONT THROUGH CENTRAL
KENTUCKY...WILL MOVE OVER MUCH OF EASTERN KENTUCKY OVERNIGHT. THE
MAIN THREAT FROM A FEW OF THE STRONGER THUNDERSTORMS WILL BE
DAMAGING WINDS.
PEOPLE IN EASTERN KENTUCKY SHOULD BE PREPARED TO SEEK SHELTER WHEN
THUNDERSTORMS THREATEN.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR
UPDATES.
SCHAUB/OUDEMAN
High Wind, Bell
- When
- April 28, 3:00 AM EST
- Where
- Bell forecast zone
- Property damage
- $200
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.731, -83.674 (the zone’s center; the record gives no point)
High gradient winds toppled a soda machine in Fonde at an elevation of about 2,000 feet.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Maryland, April 28, 20023 deaths · 122 injured · $125 million · F4 · 16 events
- Tornadoes in Illinois, April 28, 20021 death · 10 injured · $8.0 million · F3 · 2 events
- Tornadoes in Kentucky, April 28, 200226 injured · $17 million · F3 · 3 events
- Tornadoes in Tennessee, April 28, 200231 injured · $2.3 million · F3 · 3 events
- Tornadoes and Hail in Kentucky, April 28, 20021 death · 8 injured · $3.2 million · F2 · 31 events
- Tornadoes and Hail in Virginia, April 28, 200212 injured · $7.4 million · F2 · 39 events
- Tornado in Illinois, April 28, 20021 injured · $400,000 · F3 · 1 event
- Tornado in Ohio, April 28, 20022 injured · $46 million · F2 · 1 event
- Tornado and Damaging Winds in Indiana, April 28, 200212 injured · $805,000 · F2 · 3 events
- Tornadoes and Hail in Maryland, April 28, 2002$164,000 · F3 · 7 events
- Tornado in Illinois, April 28, 20023 injured · $3.5 million · F2 · 1 event
- Tornado and Hail in Virginia, April 28, 20022 injured · $1.6 million · F2 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293086.